Alert archive / North Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Oct 11, 2018, 8:13 PM EDT for 6 counties in North Carolina. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- Oct 11, 2018, 9:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WWUS82 KRAH 120013
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
813 PM EDT THU OCT 11 2018
NCZ009>011-026>028-043-120130-
Edgecombe NC-Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-
Wilson NC-
813 PM EDT THU OCT 11 2018
...DAMAGING WIND GUSTS CONTINUE TO IMPACT PORTIONS OF EASTERN
VANCE...WARREN...NASH... EDGECOMBE...HALIFAX...WILSON AND FRANKLIN
COUNTIES UNTIL 930 PM EDT...
At 810 PM EDT, Doppler radar and automated observing stations
continue to record tropical storm force wind gusts across the
northeastern Piedmont of North Carolina.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Nashville, Louisburg,
Warrenton, Halifax, Wilson, Scotland Neck and Elm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3580 7747 3557 7782 3560 7812 3571 7816
3576 7824 3590 7831 3654 7841 3654 7790
3651 7790 3648 7764 3641 7755 3632 7757
3632 7744 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0010Z 307DEG 49KT 3637 7812
$$
MORROWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 11, 7:35 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 11, 7:35 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 735 PM EDT Thu Oct 11 2018 .SYNOPSIS... The circulation of Tropical Storm Michael will move off the Mid- Atlantic coast tonight. High pressure will build in from the northwest tonight through Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 355 PM Thursday... TS Michael will track NE of the forecast area over the next 6-9 hours, with a slowly waning influence. But until it exits, the band of strong to damaging N winds within convection on the immediate W side of the storm center, just ahead of the incoming cold front, will progress slowly E through central NC. We've seen numerous reports of wind gusts up to 35-45 kts already, and based on the latest trends (including 50-60 kts observed by the WFO Blacksburg radar at 1000-1500 ft AGL) and consistent high res model guidance, this will only get worse as it tracks east. With these intense winds and accompanying second round of rain, will maintain the tropical storm warning into the early evening. The tornado threat continues over our far N and NE sections, based on several favorable factors including 50-150 J/kg of low level CAPE and 500-1000 J/kg of MLCAPE, high EHI (1-3) and VGP (0.2) over E NC along with SCP of 4-6, and 300-350 m2/s2 of 0-1 km SRH. But this favorable zone is quickly shrinking, so this threat will continue a slow drift N/NE into VA over the next few hours. Southwest portions of the flash flood watch have been cancelled early, as drier air is cutting into the S side of the storm. Heavy rain potential persists elsewhere, particularly within the aforementioned rearward convective band, where the potential for an inch per hour remains. However, will likely be able to cancel most or all of the flash flood watch prior to its scheduled expiration time. Expect clearing from WSW to ENE after midnight. Lows 53-61. -GIH && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 420 PM Thursday... Quiet weather behind Michael. A largely flat flow from the WSW across the S CONUS will draw a few high clouds across the state, but the low levels will be dry and stable, allowing us to dry out. Thicknesses will slip to around 15 m below normal, but this will be modified by abundant sunshine, and expect highs in the upper 60s to mid 70s. Mostly clear skies Fri night will give way to orographically enhanced mid clouds overnight within accelerating mid level flow associated with a shortwave trough crossing the OH Valley. With a trend to partly to mostly cloudy skies (more clouds N than S), expect lows in the upper 40s to lower 50s. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 305 PM Thursday... A fairly tranquil pattern ahead (especially as compared to the last 24 hours). A shortwave trough crossing the Northeast states late Fri night through Sat morning will push the secondary front south of the area, and with high pressure building in from the N, skies should be mostly clear, although scattered to broken orographically enhanced mid clouds are likely Sat morning, mainly across the N. A weak perturbation tracking ENE just to our W and N, within the mean steering flow across the central and southern CONUS, should bring some high clouds across the area Sun as the surface high shifts off the Mid Atlantic coast, continuing to nose SW into NC. The frontal zone to our south is expected to shift gradually back north as a warm front Sun night through Mon, bringing an increase in clouds and a chance of showers, especially in the NW (closer to the weak DPVA) and far E (greater low level Atlantic inflow around the offshore low level ridge). Sheared energy from the Desert Southwest to the St Lawrence Valley will help push a cold front SSE into the area Mon night, and this front will linger across the Carolinas through mid week, until sufficient troughing over and off the Northeast and Canadian Maritimes helps push the front southward, as surface high pressure builds in from the WNW. After cloudiness, mild temperatures, and rain chances Sun night through Tue night, expect a return to mostly clear skies and dry/cooler weather Wed/Thu. -GIH && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 735 PM Thursday... CIGS and VSBYS will become VFR (KINT/KGSO) by 01z/12, reaching KRDU/KFAY by 03z/12, and KRWI by 04z. VFR conditions will hold Fri with light winds. Looking beyond 18z Fri, VFR conditions are likely to hold through Tue. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for NCZ007>011-021>028- 038>043-075>078-086-088-089. Tropical Storm Warning for NCZ007>011-021>028-038>043-073>078- 083>086-088-089. && SYNOPSIS...Badgett/Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Hartfield AVIATION...RAH
Hazardous weather outlook, Oct 11, 7:25 PM EDT, 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 725 PM EDT Thu Oct 11 2018 NCZ021-022-038-039-073>075-083>086-121030- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Moore-Anson- Richmond-Scotland-Hoke- 725 PM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. NCZ007>011-023>028-040>043-076>078-121030- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Lee-Harnett- Wayne- 725 PM EDT Thu Oct 11 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT FRIDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ088-089-121030- Cumberland-Sampson- 725 PM EDT Thu Oct 11 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Oct 11, 7:20 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TROPICAL STORM LILLINGTON 35.40N 78.82W
10/11/2018 HARNETT NC EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN THROUGHOUT THE
COUNTY, INCLUDING SOME ON POWER LINES.
APPROXIMATELY 1100 PEOPLE REPORTED WITHOUT
POWER.
&&
JFDLocal storm report, Oct 11, 7:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 5 W HIGH POINT 35.98N 80.09W
10/11/2018 DAVIDSON NC PUBLIC
WATER RESCUE IN PROGRESS IN THE WILLOW CREEK
GOLF COURSE COMMUNITY. ALSO, FLOOD WATERS
STARTING TO FLOW NEARBY OVER THE BRIDGE AT
MOCK ROAD.
&&Special weather statement, Oct 11, 7:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
735 PM EDT THU OCT 11 2018
NCZ007>010-026-120030-
Franklin NC-Vance NC-Person NC-Warren NC-Granville NC-
735 PM EDT THU OCT 11 2018
...INTERMITTENT DAMAGING WIND GUSTS WILL AFFECT EASTERN
PERSON...VANCE...WARREN...GRANVILLE AND FRANKLIN COUNTIES UNTIL 830
PM EDT...
At 732 PM EDT, Doppler radar data was continuing to show
intermittent damaging wind gusts across the warned area. These gusts
will likely continue over the next few hours as the remnants of
Tropical Storm Michael continue to pull northeast into Virginia
Tonight.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Henderson, Oxford, Creedmoor, Louisburg, Warrenton, Butner,
Franklinton, Norlina, Littleton and Kittrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3644 7792 3638 7791 3630 7794 3603 7812
3606 7865 3608 7869 3607 7878 3609 7880
3613 7881 3623 7880 3624 7894 3654 7893
3654 7790
TIME...MOT...LOC 2332Z 307DEG 39KT 3643 7871
MORROWLocal storm report, Oct 11, 7:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TROPICAL STORM 6 W FALLS LAKE 35.93N 78.68W
10/11/2018 WAKE NC LAW ENFORCEMENT
CAR COVERED IN POWER LINES AND TREES AT
CREEDMOOR RD BETWEEN I-540 AND NORWOOD RD.
&&
JFDLocal storm report, Oct 11, 8:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT THU OCT 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TROPICAL STORM 4 NNW ELM CITY 35.85N 77.90W
10/11/2018 NASH NC ASOS
A 60 MPH WIND GUST WAS MEASURED AT KRWI
ASOS.
&&Special weather statement, Oct 11, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
813 PM EDT THU OCT 11 2018
NCZ009>011-026>028-043-120130-
Edgecombe NC-Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-
Wilson NC-
813 PM EDT THU OCT 11 2018
...DAMAGING WIND GUSTS CONTINUE TO IMPACT PORTIONS OF EASTERN
VANCE...WARREN...NASH... EDGECOMBE...HALIFAX...WILSON AND FRANKLIN
COUNTIES UNTIL 930 PM EDT...
At 810 PM EDT, Doppler radar and automated observing stations
continue to record tropical storm force wind gusts across the
northeastern Piedmont of North Carolina.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Nashville, Louisburg,
Warrenton, Halifax, Wilson, Scotland Neck and Elm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3580 7747 3557 7782 3560 7812 3571 7816
3576 7824 3590 7831 3654 7841 3654 7790
3651 7790 3648 7764 3641 7755 3632 7757
3632 7744 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0010Z 307DEG 49KT 3637 7812
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:50 AM EDT | River Flood Warning | RAH | Johnston | 15 hr |
| Oct 12, 10:42 AM EDT | River Flood Warning | RAH | Johnston | 19 hr |
Nearby
Special Weather Statements in North Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.